MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER NITINOL; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER NITINOL; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that the doctor felt some resistance with the glidesheath slender as the wire was put in the needle.The wire passed a little further and then would not advance.The doctor looked under fluoro and elected to remove the wire instead of pushing it any more.As the doctor pulled back, the doctor noticed that the front of the wire was not moving the same amount as the back of the wire.The image on the fluoro showed the distal tip of the wire was thinner and longer than it was originally.The doctor removed the needle and wire together.The patient had no issues.The heart catheterization was performed from alternate access site.The patient was unaffected by the product issue and was in stable condition.The patient was discharged.The left heart catheterization procedure was successful.There were no other devices or equipment used with the product.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.2 to provide the details in the h10 that was supposed to be in the h10 section of follow up no.1.In follow up no.1 the h10 section should have stated that "this report is being submitted as follow up no.1 to correct the b4 date.In the initial report it was reported that the date of this report was 12-dec-2019 however the correct date is 12-feb-2019." the investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.3 to update the and to provide the completed investigation results.One 6fr glidesheath slender guidewire and a needle were received for evaluation.Visual inspection revealed that the distal tip of the guidewire had uncoiled to the point where the coil was fused with the core of the guide wire.The stiff end measured to be 0.0204" which was within the manufacturer specifications.Under microscopy of the unraveled sections and points of fracture were visualized, the fracture point appeared bluntly cut.No gross anomalies were noted with the needle.The needle hub was inspected under a microscope and the entry and exit of the cannula were verified to be clear of any flash or obstructions.The inner diameter of the needle was measured 0.0230" using pin gauges which met the manufactures specification.Ifu states: "do not withdraw the guide wire through the cannula, as shearing of the guide wire may result." there is no evidence that this event was related to a device defect or malfunction.Based on the investigation results, is likely that the guidewire shearing may occur if the guidewire was withdrawn through the needle.However, the exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
GLIDESHEATH SLENDER NITINOL
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key8332062
Report Number1118880-2019-00021
Device Sequence Number16552810
Product Code DYB
UDI-Device Identifier00389701011332
UDI-Public00389701011332
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K142183
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Model NumberN/A
Device Catalogue Number50-1060
Device Lot NumberWD07
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/31/2019
Initial Date Received by Manufacturer 01/28/2019
Supplement Date Received by Manufacturer02/15/2019
02/15/2019
03/06/2019
Initial Report FDA Received Date02/12/2019
Supplement Report FDA Received Date02/15/2019
02/15/2019
03/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR